Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 38, NWS Key West, FL

December 20, 2012

NWS Key West, FL issued this small craft advisory at Dec 20, 2012, 4:04 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 4:04 PM EST (21:04 UTC)
Expired
Dec 22, 2012, 3:37 PM EST
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WHUS72 KKEY 202104
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
404 PM EST THU DEC 20 2012

GMZ033-034-210330-
/O.NEW.KKEY.SC.Y.0038.121220T2104Z-121221T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
404 PM EST THU DEC 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE EXTREME SOUTHEASTERN GULF OF MEXICO.

* WINDS AND WAVES...A STRONG COLD FRONT WILL REACH THE EXTREME
  SOUTHEASTERN GULF OF MEXICO LATE TONIGHT...MOST LIKELY AFTER 300
  AM. WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS AND
  GUSTY LATE TONIGHT...WITH SEAS BUILDING TO 4 TO 7 FEET IN THE
  EXTREME SOUTHEASTERN GULF OF MEXICO. WINDS ANDS SEAS WILL BUILD
  FURTHER ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
8 follow-up statements
113 
WHUS72 KKEY 210348
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1048 PM EST THU DEC 20 2012

GMZ031-032-042>044-052>055-072>075-211200-
/O.EXA.KKEY.SC.Y.0038.000000T0000Z-121221T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1048 PM EST THU DEC 20 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...BAY SIDE AND GULF WATERS OUT TO 5
FATHOMS...HAWK CHANNEL...AND ALL OFFSHORE ATLANTIC WATERS.

* WINDS AND WAVES...A STRONG COLD FRONT WILL REACH THE EXTREME
  SOUTHEASTERN GULF OF MEXICO TONIGHT...AND CONTINUE ACROSS THE KEYS
  AND THROUGH THE ATLANTIC WATERS EARLY FRIDAY. WINDS WILL SHIFT TO
  NORTHWEST AND INCREASE TO NEAR 20 KNOTS AND GUSTY BY EARLY FRIDAY.
  SEAS WILL STEADILY BUILD TO 6 TO 10 FEET IN THE WESTERN ATLANTIC
  WATERS...AND UP TO 7 FEET IN THE ATLANTIC WATERS OFFSHORE OF THE
  UPPER KEYS THROUGH THE DAY ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

GMZ033-034-211200-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-121221T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1048 PM EST THU DEC 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR INCREASING WINDS AND SEAS...

* WINDS AND WAVES...A STRONG COLD FRONT WILL CROSS THE EXTREME
  SOUTHEASTERN GULF OF MEXICO LATE TONIGHT. WINDS WILL SHIFT TO
  NORTHWEST AND INCREASE TO NEAR 20 KNOTS AND GUSTY LATE TONIGHT.
  SEAS WILL BUILD TO 4 TO 7 FEET IN THE EXTREME SOUTHEASTERN GULF OF
  MEXICO TONIGHT...AND AS HIGH AS 11 FEET BY LATE FRIDAY AND FRIDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
377 
WHUS72 KKEY 210928
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EST FRI DEC 21 2012

GMZ031>034-042>044-052>055-072>075-211730-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-121221T2200Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 AM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...A STRONG COLD FRONT WILL MOVE ACROSS THE KEYS AND
  INTO THE ATLANTIC WATERS EARLY TODAY. WINDS WILL SHIFT TO NORTHWEST
  AND INCREASE TO 20 TO 25 KNOTS AND GUSTY. SEAS WILL STEADILY BUILD
  TO 6 TO 10 FEET IN THE WESTERN ATLANTIC WATERS...AND UP TO 7 FEET
  IN THE ATLANTIC WATERS OFFSHORE OF THE UPPER KEYS THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
019 
WHUS72 KKEY 211514
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 AM EST FRI DEC 21 2012

GMZ031>034-042>044-052>055-072>075-212200-
/O.EXT.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1014 AM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS NEAR
  25 KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL THIS AFTERNOON.
  SEAS AS HIGH AS 10 FEET ARE EXPECTED ON THE WESTERN PORTION OF THE
  FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. 

&&

$$
BS
746 
WHUS72 KKEY 212035
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EST FRI DEC 21 2012

GMZ031>034-042>044-052>055-072>075-220400-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
335 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 20
  TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL TONIGHT. SEAS
  OF AS HIGH AS 11 FEET ARE EXPECTED ON OFFSHORE GULF OF MEXICO
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
940 
WHUS72 KKEY 220321
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 PM EST FRI DEC 21 2012

GMZ031>034-042>044-052>055-072>075-220930-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH SURFACE WINDS OF 20 TO 25
  KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL OVERNIGHT. SEAS OF AS
  HIGH AS 11 FEET ARE EXPECTED ON OFFSHORE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
773 
WHUS72 KKEY 220934
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
434 AM EST SAT DEC 22 2012

GMZ031>034-042>044-052>055-072>075-221600-
/O.CON.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
434 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH WINDS OF 20 TO 25 KNOTS...WITH
  GUSTS NEAR 30 KNOTS ARE EXPECTED THIS MORNING...WINDS WILL TURN
  MORE NORTHEAST AND DIMINISH RATHER QUICKLY FROM LATE THIS MORNING
  THROUGH THIS EVENING. SEAS OF AS HIGH AS 11 FEET ARE EXPECTED ON
  OFFSHORE GULF OF MEXICO WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
494 
WHUS72 KKEY 221522
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1022 AM EST SAT DEC 22 2012

GMZ033-034-222200-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
/O.NEW.KKEY.SW.Y.0016.121222T1522Z-121222T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1022 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR HAZARDOUS SEAS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR OFFSHORE GULF OF MEXICO WATERS. 

* SEAS...BEYOND FIVE FATHOMS...SEAS OF 5 TO 7 FEET WILL SUBSIDE TO 4
  TO 6 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET
OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ031-032-042-221630-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-121222T1600Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
1022 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR NEARSHORE GULF OF MEXICO
WATERS...FLORIDA BAY...AND THE EASTERN PORTION OF HAWK CHANNEL. BE
THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION THIS
AFTERNOON DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO
20 KNOTS...WITH GUSTS NEAR 25 KNOTS.

$$

GMZ043-044-052>055-072>075-222200-
/O.EXT.KKEY.SC.Y.0038.000000T0000Z-121222T2200Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1022 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED NORTH WINDS NEAR 20 KNOTS...WITH GUSTS
  NEAR 25 KNOTS WILL BECOME NORTHEAST AND DECREASE TO 15 TO 20 KNOTS
  THIS AFTERNOON. SEAS OF AS HIGH AS 9 FEET ARE EXPECTED IN THE GULF
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
974 
WHUS72 KKEY 222037
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
337 PM EST SAT DEC 22 2012

GMZ052>055-072>075-230400-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-121222T2200Z/
/O.NEW.KKEY.SW.Y.0017.121222T2037Z-121223T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
337 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE FLORIDA
STRAITS TONIGHT.

* SEAS...SEAS OF 5 TO 7 FEET WILL SUBSIDE TO 4 TO 6 FEET ON THE
  COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET
OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ043-044-222145-
/O.CAN.KKEY.SC.Y.0038.000000T0000Z-121222T2200Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
337 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE WESTERN PORTION OF HAWK
CHANNEL. 

$$

GMZ033-034-222145-
/O.CAN.KKEY.SW.Y.0016.000000T0000Z-121222T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
337 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH WAS IN EFFECT FOR OFFSHORE
GULF OF MEXICO WATERS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 11:10 AM EST, 4 hours 54 minutes earlier.

Area forecast discussion, Dec 20, 11:10 AM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1110 AM EST THU DEC 20 2012

.DISCUSSION...
THE WEATHER ON THIS LAST DAY OF AUTUMN 2012 IS VERY BALMY...WITH
MOSTLY SUNNY SKIES...MODERATE SOUTHEAST BREEZES...AND AIR
TEMPERATURES NEAR 80F. A DRAMATIC WEATHER CHANGE IS IN STORE DURING
THE NEXT 24 HOURS...AND BY THIS TIME TOMORROW TEMPERATURES LIKELY
WILL BE DROPPING THROUGH THE UPPER 60S AS STRONG NORTH WINDS
TRANSPORT COOL AND DRY AIR OF CONTINENTAL ORIGIN INTO THE FLORIDA
KEYS. THE FAST-MOVING COLD FRONT WILL BE PRECEDED BY A NARROW BAND OF
HEAVY SHOWERS. THE LIKELY SEQUENCE IS SHOWERS FIRST...THEN WIND
SHIFT...FOLLOWED BY A STEADY COOLING AND DRYING TREND. THE SHOWER
BAND AND WIND SHIFT SHOULD MOVE RAPIDLY SOUTHEASTWARD ACROSS THE GULF
OF MEXICO TONIGHT...AND LIKELY REACH ALL OF THE FLORIDA KEYS AND
SURROUNDING COASTAL WATERS BY NOON FRIDAY. THE FRONT WILL REACH DRY
TORTUGAS FIRST AROUND DAYBREAK...THENCE SWEEPING THROUGH ALL KEYS
ISLAND COMMUNITIES DURING THE FORENOON HOURS.

WIND FORECASTS IN THE DIGITAL DATABASE HAVE BEEN TWEAKED UPWARD FOR
BOTH THIS AFTERNOON AND FRIDAY-FRIDAY NIGHT. A LULL WILL OCCUR
TONIGHT AS THE SURFACE RIDGE DIMINISHES CONSIDERABLE PRIOR TO THE
TROUGH/COLD FRONT ARRIVING EARLY FRIDAY MORNING.
&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ALL ZONES BY LATE
TONIGHT OR FRIDAY MORNING. A STRONG COLD FRONT WILL RACE OVER THE
GULF OF MEXICO THIS AFTERNOON AND THIS EVENING...AND APPROACH THE
FLORIDA KEYS OVERNIGHT. THE FRONTAL PASSAGE...SHOWER LINE...AND WIND
SHIFT MOST PROBABLY WILL SWEEP THROUGH THE AREA BETWEEN 500-1000AM
FRIDAY.
&&

.AVIATION...
THROUGH 21/12Z VFR SHOULD PREVAIL THROUGH THIS EVENING.  A FEW BOUTS
OF MVFR CIGS WILL BE POSSIBLE ON SOUTH-WEST WINDS LATE THIS EVENING
INTO THE OVERNIGHT HOURS. A FRONTAL PASSAGE SHOULD IMPACT THE ISLAND
TERMINALS AROUND 12Z TOMORROW. 18Z TAFS WILL BEGIN TO INDICATE ITS
IMPACTS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......CLR

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 20, 5:35 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
535 AM EST THU DEC 20 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-211100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
535 AM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A ROBUST COLD FRONT WILL BLAST THROUGH THE FLORIDA KEYS EARLY FRIDAY
MORNING...WITH STRONG NORTH BREEZES DEVELOPING IN ITS WAKE. FRESH TO
STRONG NORTH TO NORTHEAST BREEZES ARE EXPECTED TO PERSIST THROUGH
SATURDAY...AND SMALL CRAFT ADVISORIES ARE LIKELY TO COVER ALL KEYS
COASTAL WATERS FROM EARLY FRIDAY THROUGH AT LEAST SATURDAY
AFTERNOON. SUSTAINED NORTH TO NORTHEAST WINDS ARE LIKELY TO PEAK IN
THE RANGE OF 20 TO 25 KNOTS WITH HIGHER GUSTS FROM FRIDAY THROUGH
SATURDAY MORNING.

THEREAFTER...WINDS WILL ABATE FAIRLY QUICKLY SUNDAY AFTERNOON INTO
MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.